1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo

Discussion in 'Ask A Question' started by No1DeadlyPoison, Apr 8, 2018.

  1. No1DeadlyPoison

    No1DeadlyPoison Type 1 · Well-Known Member

    Messages:
    122
    Likes Received:
    65
    Trophy Points:
    88
    Hey everyone, I just wanted to ask you all if when you have a hypo does your eye site go all strange, whenever I have a hypo now it is like I have a migraine and I see lights. I'm just wondering how many other people get this sign?
     
  2. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    11,600
    Likes Received:
    9,956
    Trophy Points:
    298
    Hi @No1DeadlyPoison ,

    Yes, I do..
    It's a quite common symptom of a hypo. (I don't get headaches.) But I do get flashing white LEDs in the lower field of vision.
    Or light reflecting on the waves of a body of water that isn't there..

    Hope this helps!
     
    • Like Like x 2
    • Informative Informative x 1
  3. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,621
    Trophy Points:
    178
    Yes, I get that
     
  4. No1DeadlyPoison

    No1DeadlyPoison Type 1 · Well-Known Member

    Messages:
    122
    Likes Received:
    65
    Trophy Points:
    88
    Thank you for your replies.
    I never used to get this symptom, I used to just get shaky, slightly moody and tired but I get the lights aswell now, it's very strange, feels like I've looked into a light bulb but it is the first symptom I get then the shaking and so on.
     
    • Agree Agree x 2
  5. therower

    therower Type 1 · Well-Known Member

    Messages:
    3,915
    Likes Received:
    4,889
    Trophy Points:
    198
    Definitely here as well. I get double vision. Turn my head and whatever I'm looking at moves, stop my head but whatever I'm looking at continues moving then stops and comes back inline with where my head as stopped.
    Weird sensation.:wacky::wacky:
     
    • Like Like x 1
  6. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,621
    Trophy Points:
    178
    I have always had it (46 yrs now) but it's not so intense with the newer insulins. It's usually my first symptom.
     
  7. Scott-C

    Scott-C Type 1 · Well-Known Member

    Messages:
    2,476
    Likes Received:
    2,726
    Trophy Points:
    158
    Wow, it's amazing how different we all are with hypo gigs. I had a very low one years back where I was wandering around the house on the journey back up and everything seemed hyper-illuminated like there was some film set lighting going on, but, apart from that one-off, there's not been any visual stuff.
     
  8. db89

    db89 Type 1 · Well-Known Member

    Messages:
    1,138
    Likes Received:
    1,707
    Trophy Points:
    198
    The only vision related symptom I get is momentary blurry or (as I call it) vibrating vision when my blood glucose is rapidly on the move.
     
  9. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    11,600
    Likes Received:
    9,956
    Trophy Points:
    298
    I call it my "heads up display."

    Light sensitity & colourblindness is part of the symptom. My tablet screen can white out when I go low.
    Lol, back in the old days. Try matching the pastel shade "Dulux chart" with the pee sticks...
     
    • Like Like x 1
  10. bramas

    bramas Prediabetes · Member

    Messages:
    16
    Likes Received:
    19
    Trophy Points:
    23
     
  11. bramas

    bramas Prediabetes · Member

    Messages:
    16
    Likes Received:
    19
    Trophy Points:
    23
    Regarding 'flashing lights'...my optician tells me that if I should see flashing lights, I should consult an ophthalmologist. I wear glasses, so I see an optician frequently.
     
  12. david1241

    david1241 I reversed my Type 2 · Well-Known Member

    Messages:
    62
    Likes Received:
    38
    Trophy Points:
    58
    Hello .Look up Scintillating Scotoma on Google.Its an optical migraine.Which can affect your eyesight.You first notice a shimmering broken glass effect .where part of an object or letters you are looking at are missing The aura will get bigger effecting one eye worse than the other.I have had this i found it very frightening, at first thinking i was going to lose my eyesight.But. after about 20 minutes .It moves out of the corner of your eye ,and your eyesight returns to normal.Although it has never stopped me seeing things.Thank goodness.I believe it can effect anybody.I don't know what causes it.I don't think the doctors know either.
     
  13. jlarsson

    jlarsson Type 1 · Well-Known Member

    Messages:
    268
    Likes Received:
    157
    Trophy Points:
    103
    One of the stranger but thankfully unusual effects of hypo I've experienced is shapes rearranging themselves in my field of vision, normal text all of a sudden looking like kanji or hieroglyphs or something, things like that.
     
  14. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    11,600
    Likes Received:
    9,956
    Trophy Points:
    298
    Hi,

    That's pretty much the "egg timer on the computer screen" for thinking too hard about it.. (the brain starting to wave the white flag.)
    A simple sentence on a page? or possibly a price tag.. Even a 30 centimeter measurement on on a tape measure & it may as well be astrophysics.... Auto pilot kicks in for me. Hello, i'm low!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook